Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1980, Volume 48, Issue 7

Intertemporal Duality: Application to the Theory of the Firm<1755:IDATTT>2.0.CO;2-#
p. 1755-1762

Keith R. McLaren, Russel J. Cooper

This paper analyzes an intertemporal production-investment model of the firm, which includes as a special case the adjustment cost model. Properties of the optimal value function are related to properties of the quasi-profit function. An intertemporal analogue of Hotelling's Lemma is derived, which allows derivation of optimal investment demand equations from knowledge of the optimal value function alone. A simple example illustrates the main results.

Log In To View Full Content